Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 3, NWS Green Bay, WI

January 8, 2012

NWS Green Bay, WI issued this small craft advisory at Jan 8, 2012, 3:03 PM CST. It took effect at Jan 9, 2012, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2012, 3:03 PM CST (21:03 UTC)
In effect from
Jan 9, 2012, 12:00 AM CST
Expired
Jan 9, 2012, 6:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WHUS73 KGRB 082103
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CST SUN JAN 8 2012

...INCREASING SOUTHWEST WINDS EXPECTED LATE TONIGHT...

.AN APPROACHING DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
CREATE A TIGHTENING PRESSURE GRADIENT AND BRING GUSTY SOUTHWEST WINDS
MONDAY MORNING.

LMZ521-522-541>543-090515-
/O.NEW.KGRB.SC.Y.0003.120109T0600Z-120110T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
303 PM CST SUN JAN 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY.

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH GUSTS
  TO AROUND 30 KTS BY DAYBREAK MONDAY. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
461 
WHUS73 KGRB 090303
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CST SUN JAN 8 2012

...INCREASING SOUTHWEST WINDS EXPECTED LATE TONIGHT...

.AN APPROACHING DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE
WILL CREATE A TIGHTENING PRESSURE GRADIENT AND BRING GUSTY
SOUTHWEST WINDS MONDAY MORNING.

LMZ521-522-541>543-091115-
/O.CON.KGRB.SC.Y.0003.120109T0600Z-120110T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
903 PM CST SUN JAN 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH 
  GUSTS TO AROUND 30 KTS BY DAYBREAK MONDAY. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
672 
WHUS73 KGRB 091110
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
510 AM CST MON JAN 9 2012

...INCREASING WINDS AND WAVES TODAY...

.AN APPROACHING DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE
WILL CREATE A TIGHTENING PRESSURE GRADIENT AND BRING GUSTY
SOUTHWEST WINDS MONDAY MORNING.

LMZ521-522-541>543-091915-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-120110T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
510 AM CST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS WITH A FEW
  GALE FORCE GUSTS TO 35 KTS.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
214 
WHUS73 KGRB 091545
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
945 AM CST MON JAN 9 2012

...GUSTY WINDS AND BUILDING WAVES TODAY...

.AN UPPER LEVEL DISTURBANCE WILL CREATE A TIGHTENED PRESSURE
GRADIENT FOR TODAY...CAUSING GUSTY SOUTHWEST WINDS AND BUILDING
WAVES THROUGH THE AFTERNOON.

LMZ521-522-541>543-092345-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-120110T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
945 AM CST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...SOUTHWEST WINDS AT 15 TO 25 KTS WITH A 
  FEW GALE FORCE GUSTS TO 35 KTS POSSIBLE. 

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
WOLF
483 
WHUS73 KGRB 092100
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST MON JAN 9 2012

...GUSTY WINDS DIMINISHING EARLY EVENING...

.AN UPPER LEVEL DISTURBANCE WILL SHIFT EAST OF THE AREA AND
ALLOW WINDS TO DIMINISH DURING THE EARLY EVENING.

LMZ521-522-541>543-100000-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-120110T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
300 PM CST MON JAN 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTHWEST WINDS AT 15 TO 25 KTS WILL DIMINISH TO 10 TO
  20 KTS DURING THE EARLY EVENING. 

* WAVES...WAVES OF 2 TO 4 FT WILL SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 2:14 PM CST, 49 minutes earlier.

Area forecast discussion, Jan 8, 2:14 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
214 PM CST SUN JAN 8 2012

.SHORT TERM...TONIGHT AND MONDAY.
SKIES WILL BE MOSTLY CLEAR EARLY THIS EVENING...THEN MID AND HIGH
CLOUDS WILL BE ON THE INCREASE LATER TONIGHT AS NEXT 500MB TROUGH
PASSES ACROSS THE WESTERN GREAT LAKES. SOME OF THE MODELS DO TRY
TO DEPICT SOME LIGHT PRECIP ACROSS THE FAR NORTH LATE TONIGHT INTO
MONDAY MORNING. BASED ON PATTERN WENT WITH A DRY SOLUTION DUE TO
MODEL SOUNDINGS NOT SHOWING MUCH MOISTURE AROUND 850MB. THE WRF
WAS MORE PRONOUNCED WITH THE DRY LAYER COMPARED TO THE GFS MODEL.
IF ANY PRECIPITATION DID MAKE IT TO THE GROUND...IT WOULD ONLY BE
SOME FLURRIES. TEMPERATURES TONIGHT WILL DROP OFF SOME JUST AFTER
SUNSET...DUE TO A BRIEF PERIOD OF LIGHTER WINDS AND CLEAR SKIES
BEFORE CLOUDS AND WINDS INCREASE OVERNIGHT. TEMPERATURES SHOULD
REMAIN STEADY OR SLOWLY RISE A FEW DEGREES OVERNIGHT.

SKIES WILL BECOME PARTLY CLOUDY OR MOSTLY SUNNY ON MONDAY. IT WILL
BE MILD WITH MOST PLACES WARMING INTO THE LOWER TO MIDDLE 40S...
OR SOME 20 DEGREES ABOVE NORMAL FOR THE DATE.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...FCST CONCERNS
INCLUDE UNSEASONABLY WARM TEMPERATURES EARLY IN THE PERIOD...
FOLLOWED BY COLDER WEATHER AND A THREAT OF SNOW SHOWERS FOR
THE LATTER HALF OF THE WORK WEEK.

VERY MILD TEMPERATURES ARE ANTICIPATED ON TUESDAY. GUIDANCE DID A
POOR JOB WITH THE BIG WARMUP LAST FRIDAY...WITH MAV/MEX EXHIBITING
A COLD BIAS AROUND 6 DEGREES...AND MET GUIDANCE A COLD BIAS OF 8
DEGREES...TWO DAYS IN ADVANCE OF THE WARMUP. AFTER LOOKING AT FCST
925 MB TEMPS AND MAKING ADJUSTMENTS TO ACCOUNT FOR THE SIGNIFICANT
COLD BIAS IN GUIDANCE...EXPECT THAT TEMPS WILL WARM WELL IN THE
40S...PERHAPS NEAR 50 IN PARTS OF C/EC WI.

MODELS HAVE SLOWED DOWN A BIT ON THE PROGRESSION OF THE COLD FRONT
DURING THE MIDWEEK PERIOD...WITH SIGNIFICANT COOLING DELAYED UNTIL
WEDNESDAY AFTERNOON. HAVE ADJUSTED TEMPS UP A LITTLE...AND WILL
CARRY A CHC OF MIXED RAIN/SNOW OVER ABOUT THE NW HALF OF THE CWA.

MODELS STILL OFFERING A VARIETY OF SOLNS WITH REGARD TO THE POSSIBLE
EVOLUTION AND TRACK OF AN UPPER LOW MOVING THROUGH THE WESTERN GREAT
LAKES SOMETIME DURING THE WEDS NGT TO THU NGT PERIOD. THE 00Z ECMWF
WAS SLOWER AND FARTHER NORTH...WITH AN UPPER LOW MOVG THROUGH C WI
ON THURSDAY EVG. THIS MORNING'S GFS RUN SHOWED A SOLN SIMILAR TO
YESTERDAY MORNING'S ECMWF...WITH A TRACK NEAR THE WI/IL BORDER LATE
WEDS NGT INTO THU. ENSEMBLES ARE SHOWING A SHARP UPPER TROF MOVG
THROUGH THE REGION...WITH TIMING MORE IN LINE WITH THE SLOWER
ECMWF. WILL NEED TO CARRY AT LEAST CHC POPS FOR THE ENTIRE AREA
WEDS NGT INTO THURSDAY...WITH LIKELY POPS IN VILAS COUNTY...DUE TO
FAVORABLE CONDITIONS FOR LAKE ENHANCED SNOW. WILL CONTINUE TO
MENTION THE POTENTIAL FOR SIGNIFICANT ACCUMS IN VILAS COUNTY IN
THE HAZARDOUS WEATHER OUTLOOK. EXPECT LINGERING LK-EFFECT TO TAPER
OFF ON THURSDAY NGT AND FRIDAY.

00Z ECMWF SHOWED A CLIPPER SYSTEM MOVING THROUGH THE REGION NEXT
WEEKEND...BUT ENSEMBLES DID NOT OFFER ANY SUPPORT FOR THIS SOLN...
SO WILL GO WITH A DRY FCST FOR NOW.

AFTER THE RECENT WARM SPELL...TEMPERATURES WILL CERTAINLY FEEL
QUITE COLD FROM THURSDAY THROUGH SUNDAY. HOWEVER...WITH CLIMO
VALUES GENERALLY IN THE SINGLE DIGITS FOR LOWS AND LOW TO MID 20S
FOR HIGHS...EXPECTED READINGS AREN'T EXPECTED TO STRAY TOO FAR
FROM NORMAL.
&&

.AVIATION...FOR TONIGHT...WINDS WILL SLACKEN OFF THIS EVENING TO
AROUND 5 KNOTS...THEN SHOULD INCREASE TO AROUND 10 KNOTS WITH GUSTS
TO AROUND 15 KNOTS BY 12Z TUESDAY. LOW LEVEL WIND SHEAR FROM
230-240 DEGREES AT 40 TO 45 KNOTS IS EXPECTED TO DEVELOP AFTER 07Z
WITH STRONGEST WINDS ALOFT BY 12Z. GUSTY WEST WINDS OF 15 TO 25
KNOTS ARE EXPECTED ON MONDAY. VFR CIGS SHOULD CONTINUE THROUGH
MONDAY. THE ONLY POSSIBLE EXCEPTION WILL BE ACROSS THE FAR NORTH
LATE TONIGHT INTO MONDAY MORNING AS SOME MODEL GUIDANCE WOULD
SUGGEST CIGS DEVELOPING BELOW A THOUSAND FEET AND BELOW THE
INVERSION. WITH UP SLOPE FLOW IN THIS REGION... TOTALLY CAN NOT
RULE OUT THIS SCENARIO...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN
THE 18Z TAF AT KRHI.

ECKBERG
&&

.MARINE...INCREASING SOUTHWEST WINDS ARE EXPECTED TONIGHT AND
THEN CONTINUE MONDAY MORNING BEFORE GRADUALLY SUBSIDING MONDAY
AFTERNOON. GUSTS COULD APPROACH GALE FORCE...ESPECIALLY OVER THE
COASTAL WATERS OF NORTHERN DOOR COUNTY LATE TONIGHT INTO MONDAY
MORNING. A SMALL CRAFT ADVISORY HAS BEEN POSTED FROM MIDNIGHT
TONIGHT UNTIL 6 PM MONDAY AFTERNOON.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jan 8, 2:13 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
213 PM CST SUN JAN 8 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
213 PM CST SUN JAN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS SOME POTENTIAL FOR ACCUMULATING LAKE EFFECT SNOW OVER VILAS
COUNTY FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SIGNIFICANT
ACCUMULATIONS ARE POSSIBLE...BUT IT IS TOO EARLY TO MAKE AN ESTIMATE
OF SNOWFALL TOTALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-092015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
213 PM CST SUN JAN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RE/TSK

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.